4 doctors weighed in:

Could shooting heroin in the arm cause arm lymphedema?

4 doctors weighed in
Dr. Laura Pak
Surgery - Vascular
1 doctor agrees

In brief: Potentially

Lymphedema can result from any type of disruption of lymphatic channels: surgery, trauma, and infection are common causes.
If the heroin was injected into tissues rather than into the vein, it can incite an inflammatory reaction which alters lymphatic flow.

In brief: Potentially

Lymphedema can result from any type of disruption of lymphatic channels: surgery, trauma, and infection are common causes.
If the heroin was injected into tissues rather than into the vein, it can incite an inflammatory reaction which alters lymphatic flow.
Dr. Laura Pak
Dr. Laura Pak
Thank
Dr. Devon Webster
Internal Medicine - Oncology
1 doctor agrees

In brief: Yes

Injecting any drugs into arm veins can cause scarring of the veins, which increase your risk of swelling.
This is not true lymphedema, which is caused by damage to lymph vessels, but the symptoms of swelling can be the same.

In brief: Yes

Injecting any drugs into arm veins can cause scarring of the veins, which increase your risk of swelling.
This is not true lymphedema, which is caused by damage to lymph vessels, but the symptoms of swelling can be the same.
Dr. Devon Webster
Dr. Devon Webster
Thank
Read more answers from doctors